Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On a new condition for strictly
positive definite functions on spheres


Author: Michael Schreiner
Journal: Proc. Amer. Math. Soc. 125 (1997), 531-539
MSC (1991): Primary 43A35, 43A90, 42A82, 41A05
MathSciNet review: 1353398
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, Xu and Cheney (1992) have proved that if all the Legendre coefficients of a zonal function defined on a sphere are positive then the function is strictly positive definite. It will be shown in this paper that, even if finitely many of the Legendre coefficients are zero, the strict positive definiteness can be assured. The results are based on approximation properties of singular integrals, and provide also a completely different proof of the results of Xu and Cheney.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 43A35, 43A90, 42A82, 41A05

Retrieve articles in all journals with MSC (1991): 43A35, 43A90, 42A82, 41A05


Additional Information

Michael Schreiner
Affiliation: University of Kaiserslautern, Laboratory of Technomathematics, Geomathematics Group, P.O. Box 30 49, 67653 Kaiserslautern, Germany
Email: schreiner@mathematik.uni-kl.de

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03634-4
PII: S 0002-9939(97)03634-4
Keywords: Positive definite functions, spherical interpolation
Received by editor(s): August 29, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society